Alert archive / New Hampshire / Wind Advisories in 2013

Wind Advisory 6, NWS Gray, ME

October 7, 20138 counties in New Hampshire

NWS Gray, ME issued this wind advisory at Oct 7, 2013, 9:51 AM EDT for 8 counties in New Hampshire. It took effect at Oct 7, 2013, 2:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2013, 9:51 AM EDT (13:51 UTC)
In effect from
Oct 7, 2013, 2:00 PM EDT
Expired
Oct 7, 2013, 11:00 PM EDT
In force
9 hr
Issued by
NWS Gray, ME

Counties Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 102 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 1.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2013-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2013-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
432 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS71 KGYX 071351
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
951 AM EDT MON OCT 7 2013

...WINDY CONDITIONS LIKELY TO DEVELOP THIS AFTERNOON...

.A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY AND SWEEP
ACROSS NEW HAMPSHIRE TONIGHT. WINDS WILL INCREASE AHEAD OF THE
FRONT BY LATE THIS AFTERNOON AND POTENTIALLY GUST UP TO 50 MPH AT
TIMES. IN ADDITION...SLIGHTLY STRONGER WINDS...POTENTIALLY
ISOLATED DAMAGING WINDS...MAY OCCUR WITH A LINE OF SHOWERS AND
THUNDERSTORMS VERY LATE THIS AFTERNOON OR EVENING.

NHZ001>010-013-014-072200-
/O.NEW.KGYX.WI.Y.0006.131007T1800Z-131008T0300Z/
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...COLEBROOK...BERLIN...LANCASTER...
LITTLETON...NORTH CONWAY...LEBANON...HANOVER...PLYMOUTH...
WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...
CONCORD...HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...
SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON
951 AM EDT MON OCT 7 2013

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS
EVENING.

* WINDS...SOUTH WINDS INCREASING 15 TO 25 MPH WITH GUSTS UP TO 50
  MPH POSSIBLE.

* TIMING...LATE AFTERNOON AND EVENING.

* IMPACTS...ISOLATED TREE DAMAGE MAY OCCUR RESULTING IN SCATTERED
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF
46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Oct 7, 6:00 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Oct 7, 6:00 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
600 AM EDT MON OCT 7 2013

.SYNOPSIS...
A WARM FRONT WILL CROSS THE AREA TODAY AND BE FOLLOWED BY A
BLUSTERY SOUTHERLY FLOW OF MILDER AIR. A STRONG COLD FRONT CROSSES
THE REGION LATE TODAY AND EARLY TONIGHT ACCOMPANIED BY SHOWERS AND
A FEW THUNDERSTORMS WITH STRONG GUSTY WINDS. HIGH PRESSURE AND
DRIER AIR FOLLOWS FOR LATE TONIGHT AND TUESDAY AND LASTS THROUGH
THE REMAINDER OF THE WEEK. A COASTAL LOW APPROACHES BY THE
WEEKEND...POSSIBLY BRINGING A FEW SHOWERS TO SOUTHERN SECTIONS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

555 AM...ONLY MINOR ADJUSTMENTS FOR THIS ESTF UPDATE TO REFLECT
PRESENT MESONET.

AT 06Z...A 996 MILLIBAR LOW WAS CENTERED NEAR THE SOUTHERN TIP OF
HUDSON BAY WITH A TRAILING COLD FRONT THROUGH THE LOWER LAKES AND
A WARM FRONT EXTENDING SOUTHEAST THROUGH THE MID ATLANTIC REGION.
A VIGOROUS UPPER TROUGH OVER THE MIDWEST WILL RACE NORTHEAST AND
DRIVE THE ASSOCIATED FRONTAL SYSTEM EASTWARD ACROSS THE FORECAST
AREA BY TONIGHT. LOW CLOUDS AND FOG BLANKET MUCH OF THE AREA IN
LOW LEVEL SOUTHEAST FLOW EVIDENT ON KGYX VAD WIND PROFILE. STRONG
LOW LEVEL FLOW WILL PUSH THE WARM FRONT NORTHWARD WITH BEST CHANCE
OF BRIEFLY SEEING THE WARM SECTOR LIMITED TO NEW HAMPSHIRE AND
WESTERN INTERIOR MAINE. SHOWERS AND SCATTERED THUNDERSTORMS WILL
INCREASE IN COVERAGE BY LATE TODAY AHEAD OF THE STRONG COLD/
OCCLUDED FRONT WITH THE BEST CHANCE OF STRONG WIND GUSTS
VICINITY OF THE CONNECTICUT VALLEY AS WELL AS THE HIGHER TERRAIN.
I'VE INCLUDED ENHANCED WORDING FOR STRONG WIND WITH THE CONVECTION
FOR WESTERN AND NORTHERN NEW HAMPSHIRE AS WELL AS EXTREME
NORTHWEST MAINE WITH THE NEW PUBLIC PACKAGE THIS MORNING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SHOWERS AND THUNDERSTORMS END QUICKLY THIS EVENING FROM SOUTHWEST
TO NORTHEAST WITH PASSAGE OF THE COLD/OCCLUDED FRONT. A DRY AND
SEASONABLE DAY FOR TUESDAY AS HIGH PRESSURE BEGINS BUILDING EAST
INTO THE REGION.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MOSTLY UNEVENTFUL EXTENDED PERIOD OF THE FORECAST WEDNESDAY
THROUGH THE WEEKEND. LARGE SCALE RIDGING BUILD IN ACROSS THE
EASTERN CONUS. SURFACE HIGH PRESSURE WILL CENTER ITSELF OVER
NORTHERN NEW ENGLAND BEFORE THE CENTER SLOWLY MOVES OFFSHORE
TOWARDS THE END OF THE WEEK. HIGH PRESSURE IS GRADUALLY CROWDED
OUT TO THE NORTH AS A COASTAL LOW APPROACHES FROM THE SOUTH BY
LATE FRIDAY.

HAVE KEPT THE AREA PRECIPITATION FREE FOR THE FIRST PART OF THE
WEEKEND AS UNCERTAINTY CONCERNING THE STRENGTH OF HIGH PRESSURE
TO THE NORTH AND THE ENCROACHING COASTAL SYSTEM REMAINS.

TEMPERATURES WILL STAY NEAR NORMAL EXCEPT FOR A FEW EXCEPTIONS.
FREEZING TEMPERATURES AND PATCHY OF FROST AND FOG ARE LIKELY FOR
NORTHERN SECTIONS BOTH WEDNESDAY AND THURSDAY MORNINGS IN IDEAL
RADIATIONAL COOLING CONDITIONS.

A FEW SPOTS COULD REACH THE UPPER 60S/LOWER 70S THURSDAY AND
FRIDAY AFTERNOONS WITH INCREASING WARM AIR ADVECTION SPREADING
OVER THE NORTHEAST AHEAD OF THE COASTAL LOW. A CONTINENTAL POLAR
AIRMASS USHERS IN COLDER AIR FOR THE WEEKEND AS THE LOW MOVES INTO
THE ATLANTIC.

&&

.AVIATION /10Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TUESDAY/...MVFR IN SHOWERS WITH AREAS OF IFR
IN DRIZZLE AND FOG AND SCT THUNDERSTORMS. SFC WINDS WILL GUST UP
TO 30 KT LATE TODAY AND THIS EVENING WITH PASSAGE OF A STRONG
COLD FRONT. LCL IFR EARLY TUES IN VALLEY STRATUS AND FOG VICINITY
OF THE CONN VALLEY OTHERWISE IMPROVING TO VFR THROUGHOUT BY
TUESDAY MORNING.

LONG TERM...HIGH PRESSURE OVER THE AREA WILL KEEP SKIES CLEAR AND
WINDS LIGHT WEDNESDAY THROUGH FRIDAY. PATCHY DENSE FOG WILL BE
POSSIBLE EACH MORNING.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...SSELY FLOW WILL CONTINUE TO INCR
AND REACH SCA CONDS BY MRNG. THE SELY PRES GRADIENT WILL INCREASE
FURTHER DURING THE DAY ALLOWING WINDS TO GUST TO MINIMAL GALE
TOWARDS EVENING. THE SCA HAS BEEN UPGRADED TO A MINIMAL GALE WITH
THE NEW MARINE PACKAGE THIS MORNING.

LONG TERM...WINDS AND SEAS WILL BE CALM MOST OF THE WEEK UNTIL A
COASTAL LOW APPROACHES TOWARDS THE WEEKEND. SEAS WILL INCREASE TO
4-6 FT WITH GUSTS TO 25 KTS OR SO.

&&

.TIDES/COASTAL FLOODING...
DURING THE AFTERNOON HIGH TIDE AROUND 1 PM, THE INCREASING SELY
FLOW AND THE PROLONGED FETCH...MAY COMBINE TO PUSH THE 10.7 FT
ASTRONOMICAL HIGH TIDE TO NEAR 11.5 FT...BUT BELOW THE 12 FT
BENCHMARK SINCE THE STRONGEST WINDS DON'T DEVELOP UNTIL MID TO
LATE AFTERNOON AFTER THE HIDE TIDE HAS ALREADY OCCURRED.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR ANZ150>154.

&&

ES
Hazardous weather outlook, Oct 7, 6:03 AM EDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
603 AM EDT MON OCT 7 2013

MEZ007>009-012>014-018>028-NHZ001>010-013-014-081015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
603 AM EDT MON OCT 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON
INTO TONIGHT. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH LATER
TODAY AHEAD OF THIS FRONT WITH GUSTS AS HIGH AS 40 MPH. A LINE
OF SHOWERS AND THUNDERSTORMS WILL ALSO ACCOMPANY THE FRONT. A FEW
OF THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ153-081015-
CASCO BAY-
603 AM EDT MON OCT 7 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>152-154-081015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
603 AM EDT MON OCT 7 2013

...GALE WARNING IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PENOBSCOT BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:30 PM EDTSevere Thunderstorm WarningGYXGrafton, Merrimack, Sullivan45 min
Oct 7, 5:11 PM EDTSevere Thunderstorm WarningGYXBelknap, Grafton, Merrimack, Sullivan49 min
Oct 7, 5:41 PM EDTSevere Thunderstorm WarningGYXCoos, Grafton49 min
Oct 7, 5:55 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 1 more50 min
Oct 7, 6:23 PM EDTSevere Thunderstorm WarningGYXCoos52 min
Oct 7, 6:35 PM EDTSevere Thunderstorm WarningGYXCarroll, Coos40 min
Oct 7, 6:47 PM EDTSevere Thunderstorm WarningGYXBelknap, Carroll, Merrimack, Rockingham, Strafford43 min
Oct 7, 7:23 PM EDTSevere Thunderstorm WarningGYXCarroll, Strafford52 min
Oct 7, 7:45 PM EDTSevere Thunderstorm WarningGYXRockingham, Strafford45 min

Nearby

Wind Advisories in New Hampshire, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.